MDJunction - People Helping People
 
Ask a Question
05/02/2008 06:52 AM

Compazine?(page 2)

newmommy3
newmommy3Posts: 255
Member

took it 4 a month bad mood swings and swollen face. no head ache.
Reply

05/05/2008 07:22 PM
newmommy3
newmommy3Posts: 255
Member

the prednisone had terrible side effects. my face swelled like a balloon, i was moody too. but the pain went away!

09/18/2008 10:28 AM
SANDYBEACH
Posts: 6
New Member

Proudbird-Hi I'm new to this support group. Wish I thought of joining while I was going thru the worst of my headaches! If u read my profile you'll get a sense of the hell I went thru most of my life. I am now 47 and finally figured out how to get RID of migraines. I kept having to either go to my Dr's office or ER and that was not only expensive but hell in the waiting rooms.They always treated me w Torradol IM and it always worked within 15-20 min.I'm an RN and It finally dawned on me to just ask my Dr to prescribe IM Torradol from my local pharmacy and give it myselfWink . He agreed and I am a different person now.It's not a narcotic which is the great part, cuz when I was on Fioricet w codeine I just kept getting rebound headaches.The average layperson can give thereselves epi pen shots or Imitrex shots or diabetics insulin shots. I think if you are properly schooled on how to give it,where to give it, and how often, and how much is too much, that it could be safely regulated and I know others that Torrodol helped. Let me know if your Dr has ever tried that med for u.Smile /Sandy

09/18/2008 11:26 AM
SANDYBEACH
Posts: 6
New Member

[b][size=4][/size] Hi Newmommy, Have you ever tried Torradol IM? I am 47 and have had migraines since age 9 and they progressively just got worse. I tried everything you can imagine and nothing worked except Torradol! I now give it to myself. Not sure if my Dr. lets me cuz I'm an RN or if he lets anyone with the proper instructions.Let me know if you have ever received it in the office or in the ER. Smile Sandy

08/31/2009 06:38 PM
Braves09
Posts: 10
New Member

Kelly,

I've had the same experiece with IV compazine. It knocked out my migraine but made me agitated. I am not sure if it was the other meds in the IV that may have contributed to the agitation. I should have asked the doctor. I did take the pill form of compazine and it knocked out the migraine but without the agitation and got rid of the nausea as well! Anybody have an explanation?

Melissa


09/02/2009 08:12 PM
Lazy1
Lazy1  
Posts: 2771
Senior Member

I had a bad reaction to IV Compazine too. I had to tell my son to get the nurse. I couldn't sit there any longer. I had her ask the dr. to stop the IV. The migraine was better, but I felt so weird. It is an experience that I never want to have again. The ER has tried to talk me into taking it again, but I won't.

I read earlier in the post that the pills aren't as strong as the IV meds and that it won't cause the same reaction. Does that answer your question?


02/16/2012 09:12 PM
1331
 
Posts: 104
Member

When I saw the subject of compazine I had to post my experience. My PCP prescribed the medicine and 24 hours later I was calling 911 thinking I was having a stroke! Thankfully it was " just" a severe allergic reaction. For you RN's it was a distonic reaction and easily taken care of with benedryl but after that calmed down I still had the migraineWink definitely made the top 5 list of my worst migraines.
Reply

Share this discussion with your friends:
<< Start < Prev 2 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved